MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0410-B
Medical Device Problem Codes Material Deformation (2976); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left arteriovenous fistula (avf) using ruby coils and a non-penumbra microcatheter.During the procedure, while advancing a ruby coil into the target vessel using the microcatheter, the hospital technician bent the pusher assembly of the ruby coil and, consequently, the ruby coil unintentionally detached.Therefore, the physician used a syringe to aspirate and remove the detached ruby coil.The same issue then occurred with the next ruby coil.Therefore, the physician removed the microcatheter containing the detached ruby coil and the coil was flushed out.The procedure was completed using new ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the second returned ruby coil confirmed that the embolization coil was detached, and the pusher assembly was kinked.Evaluation revealed a pusher assembly fracture near the kinked location.If the device is inadvertently mishandled at an extreme angle during advancement, damage such as a kink and a fracture on the pusher assembly may occur.The fractured pusher assembly likely contributed to the embolization coil detachment during the procedure.The detached embolization coil was not returned for evaluation.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2022-00152.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14016071
Report Number3005168196-2022-00153
Device Sequence Number12001157
Product Code HCG
UDI-Device Identifier00814548018577
UDI-Public00814548018577
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberRBY2C0410-B
Device Catalogue NumberRBY2C0410
Device Lot NumberF86122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Initial Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale
Date Report Sent to FDA01/01/2005